Hail, Texas
- When
- June 18, 6:02 PM CST to 6:03 PM CST
- Where
- Texas County, 9.54 mi SE of Goodwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.520, -101.490
Severe thunderstorms moved across the central Oklahoma Panhandle during the evening. but no damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the central Oklahoma Panhandle during the evening. These storms produced large hail...but no damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 18, 5:42 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT FRI JUN 18 2010 .AVIATION... STRONG TO SEVERE TSTMS EXPECTED TO IMPACT AREAS MAINLY E OF TERMINALS THIS EVE. BY 00Z SAT...LOW-LEVEL JET EXPECTED TO DEVELOP... PRODUCING AREAS OF LOW-LEVEL WIND SHEAR. NO LOW CLOUDS EXPECTED OVERNIGHT. SFC WINDS EXPECTED TO GUST AROUND 25 KT FOR GOOD PART OF THE DAY ON SAT. BY 21Z SAT...AXIS OF INSTBY EXPECTED TO LIE FROM W OF AMA TO GUY...WITH HIGH-BASED CB FCST AS CLOUD TYPE. APART FROM BRIEF MVFR VSBYS IN TSTMS...VFR FCST CONTINUES NEXT 24 HOURS. COCKRELL && .PREV DISCUSSION... /ISSUED 456 PM CDT FRI JUN 18 2010/ UPDATE... HAVE UPDATED GRAPHICAL FCSTS...ALLOWING FOR SCT TO ISOLATED TSTMS OCCURRING BEFORE 00Z. HAVE ALSO MADE ADJUSTMENTS TO POPS AFTER 00Z...INCREASING POPS OVER CENTRAL ZONES BASED ON CURRENT RADAR TRENDS. HAVE ADJUSTED QPF FCSTS ALSO. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL PREV DISCUSSION... /ISSUED 316 PM CDT FRI JUN 18 2010/ DISCUSSION... CU HAS DEVELOPED IN EASTERN NEW MEXICO AND IN THE SOUTHWEST TEXAS PANHANDLE ALONG AND AHEAD OF THE SURFACE TROUGH. THE EASTERN PANHANDLES ARE UNDER SOME SUBSIDENCE BEHIND OUR DEPARTING SHORT WAVE. BELIEVE THAT ALL OF THE PANHANDLES HAVE A SHOT AT A SHOWER OR THUNDERSTORM THROUGH TONIGHT. THE FIRST SHOWER AND THUNDERSTORM ACTIVITY MAY START IN THE WEST...BUT AS THE LOW LEVEL JET DEVELOPS LATER TONIGHT IT MAY HELP ANY CONVECTION THAT HAS DEVELOPED TO CONTINUE ON TO THE EAST. THERE IS STILL SOME CONCERN ABOUT THE CAP IN PLACE ACROSS THE AREA. BUT FORECAST SOUNDINGS SHOW THAT IF TEMPERATURES CAN GET INTO THE LOWER TO MID 90S...THEN THE CAP CAN BE BROKEN. SOME OF THE STORMS...IF THEY DEVELOP... COULD BECOME SEVERE AGAIN TONIGHT. LATEST SPC MESOSCALE ANALYSIS OF SURFACE BASED CAPE SHOWS 2000 TO 4000 J/KG ACROSS MUCH OF THE AREA. THE WINDS ALOFT ARE A LITTLE WEAKER THAN YESTERDAY... SO STORMS MAY MOVE SLOWER...WHICH COULD LEAD TO SOME HEAVIER RAINFALL AMOUNTS. WILL KEEP THUNDERSTORMS GOING ACROSS THE FAR SOUTHWEST FOR SATURDAY AFTERNOON AND SATURDAY EVENING FOR ANY ISOLATED ACTIVITY THAT COULD DEVELOP IN THE SOUTHWEST FLOW AROUND THE NORTHWEST EDGE OF THE UPPER HIGH WHICH WILL BE OVER SOUTHEAST TEXAS. HAVE ADDED SOME POPS FOR FATHERS DAY AND SUNDAY NIGHT. MODELS INDICATE THAT THERE MAY BE A WEAK SHORT WAVE TROUGH THAT MOVES THROUGH THE SOUTHWEST FLOW ALOFT ON THE NORTHWEST SIDE OF THE HIGH. HAVE LEFT THE REST OF THE FORECAST DRY FOR NOW. THE UPPER LEVEL HIGH BUILDS BACK OVER THE SOUTHERN HIGH PLAINS AND IT SEEMS TO PARK THERE FOR THE REST OF THIS FORECAST. STILL COULD NOT RULE OUT THE POSSIBILITY OF ISOLATED THUNDERSTORMS ON ONE DAY NEXT WEEK...BUT WILL WAIT TILL WE GET CLOSER TO SEE THE TRENDS BEFORE WE INSERT POPS. FIRE WEATHER... CHANCES OF RAIN AND THE PRESENCE OF LOW LEVEL MOISTURE THROUGH THE WEEKEND WILL PRECLUDE CRITICAL FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 96 69 96 69 / 30 10 10 20 20 BEAVER OK 69 101 70 101 70 / 20 0 5 0 10 BOISE CITY OK 64 97 66 98 65 / 20 0 5 20 20 BORGER TX 72 100 74 99 73 / 30 5 5 20 20 BOYS RANCH TX 69 102 68 100 69 / 20 10 10 20 20 CANYON TX 68 97 67 98 68 / 20 20 20 20 20 CLARENDON TX 69 96 71 96 70 / 20 5 5 5 10 DALHART TX 63 98 63 98 64 / 20 5 5 20 20 GUYMON OK 67 100 68 101 69 / 20 0 5 20 20 HEREFORD TX 67 96 67 96 66 / 20 20 20 20 20 LIPSCOMB TX 71 99 72 98 73 / 20 0 5 0 10 PAMPA TX 69 98 70 96 70 / 30 5 5 10 10 SHAMROCK TX 71 98 72 97 72 / 20 5 5 0 5 WELLINGTON TX 71 99 73 98 73 / 20 5 5 0 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 258 PM CDT FRI JUN 18 2010 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 258 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THESE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE SATURDAY AND THE WESTERN TEXAS AND OKLAHOMA PANHANDLES SUNDAY. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SINCE THE THREAT FOR SEVERE WEATHER IS LIMITED...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
630 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 ESE GRUVER 36.23N 101.34W
06/18/2010 E0.88 INCH HANSFORD TX PUBLIC
HAIL RANGED FROM DIME SIZE TO NICKEL SIZE
&&
EVENT NUMBER AMA1000743
NUTTALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 634 PM CDT FRI JUN 18 2010 TXZ003-190015- HANSFORD TX- 634 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR HANSFORD COUNTY. AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF GRUVER...MOVING NORTHEAST AT 20 MPH.THIS STORM IS OVER RURAL AREAS OF WESTERN HANSFORD COUNTY. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. SD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 NE GRUVER 36.33N 101.32W
06/18/2010 E0.88 INCH HANSFORD TX PUBLIC
DIME TO NICKEL SIZED HAIL WAS COVERING HWY 207
NORTHEAST OF GRUVER
&&
EVENT NUMBER AMA1000744
NUTTALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT FRI JUN 18 2010 TXZ013-014-190045- CARSON TX-GRAY TX- 649 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR GRAY AND CARSON COUNTIES. AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GROOM...MOVING NORTHEAST AT 20 MPH. ANOTHER STORM WAS ALSO LOCATED ABOUT 5 MILES NORTH OF WHITE DEER MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. SD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL BORGER 35.66N 101.40W
06/18/2010 E1.50 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000745
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 14 NW WAKA 36.42N 101.22W
06/18/2010 E1.00 INCH HANSFORD TX PUBLIC
HAIL RANGED IN SIZE FROM NICKELS TO QUARTERS
&&
EVENT NUMBER AMA1000746
NUTTALLThe Amarillo radar (KAMA), 144 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242824.